Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A short proof of a generating function for Jacobi polynomials


Author: Dennis Stanton
Journal: Proc. Amer. Math. Soc. 80 (1980), 398-400
MSC: Primary 33A65; Secondary 42C10
MathSciNet review: 580992
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A short proof is given for Bailey's bilinear generating function for Jacobi polynomials. It depends only upon the orthogonality relation for Jacobi polynomials and a quadratic transformation for a hypergeometric series. A q-analog is also stated.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A65, 42C10

Retrieve articles in all journals with MSC: 33A65, 42C10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1980-0580992-8
PII: S 0002-9939(1980)0580992-8
Article copyright: © Copyright 1980 American Mathematical Society